Alert archive / North Dakota / Special Weather Statements in 2020
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jun 30, 2020, 11:21 AM CDT for Bottineau County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 11:21 AM CDT (16:21 UTC)
- Expired
- Jun 30, 2020, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
County Bottineau County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -647 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
769
WWUS83 KBIS 301621
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
1121 AM CDT Tue Jun 30 2020
NDZ004-301700-
Bottineau ND-
1121 AM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR BOTTINEAU COUNTY UNTIL NOON
CDT...
At 1121 AM CDT, strong thunderstorms were located along a line
extending from near Willow City to 8 miles north of Upham to 5 miles
southwest of Newburg. Movement was north at 45 mph.
Penny size hail and wind gusts to 50 mph will be possible with these
storms.
Locations impacted include...
Bottineau, Westhope, Willow City, Newburg, Souris, Lake Metigoshe
State Park, Landa, Russell, Kramer, Gardena, Eckman, Carbury, Roth
and Omemee.
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4872 10018 4855 10023 4854 10041 4863 10041
4863 10106 4900 10113 4900 10018
TIME...MOT...LOC 1621Z 181DEG 39KT 4856 10029 4871 10071 4866 10100
$$
HOLLANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 30, 8:44 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 30, 8:44 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 844 AM CDT Tue Jun 30 2020 .UPDATE... Issued at 837 AM CDT Tue Jun 30 2020 Strongest storms this morning are over central North Dakota. Environmental parameters are favorable for strong winds with low- level helicity and shear maximized generally along the Missouri River. Storms with wind gusts around 60 mph will be the main threat this morning. Later today as the boundary layer destabilizes all threats will increase across the area. UPDATE Issued at 638 AM CDT Tue Jun 30 2020 The threat for thunderstorms with heavy rain continues west of the missouri river this morning, as a vigorous short wave trough at h500 moves north through western North Dakota today. Current forecast looks reasonable. && .SHORT TERM...(Today and tonight) Issued at 408 AM CDT Tue Jun 30 2020 Severe thunderstorm potential through this evening along with the associated potential for heavy rainfall is the short term focus. A negatively-tilted middle- and upper-level trough will eject from the Rockies into the Northern High Plains by this evening, setting the stage for an active thunderstorm event as a frontal zone also sharpens and shifts eastward. Initially this morning that frontal zone is being masked by convective cold pools, and broad warm air advection and low- and midlevel frontogenesis along the edge of the gradient of greater bouyancy in central ND continues to yield regenerative clusters of thunderstorms. This activity will pose a marginal severe-storm risk through the morning hours, mainly south and west of the Missouri River. The early-day convection casts some doubt on the extent of diurnal heating in western ND and the placement of the surface front by the time larger-scale ascent approaches the area in tandem with the negatively-tilted trough. However, the 00 UTC guidance suite including CAMs composing the HREF and the RAP/HRRR through their 07 UTC cycles favor strong to extreme instability along and east of the front with MLCAPE of 3000 to 5000 J/kg, along with steep midlevel lapse rates and effective shear magnitudes of 25 to 35 kt. Deep-layer wind fields will largely be oriented parallel to the north-south frontal zone, favoring a linear and messy mode to convection with primarily multicells and transient supercells with a risk of damaging winds and large hail. Convection may initially intensify as far west as a Stanley to Dickinson and Hettinger line this afternoon before shifting eastward across central ND from the mid to late afternoon into the evening. Low-level shear will also intensify this afternoon in central ND with 0-1-km SRH around 150 m2/s2, favoring some tornado risk, albeit likely transient given the lack of a more supportive convective mode. Finally, given the rich low level moisture, large CAPE profiles, and relatively modest deep-layer wind fields, the setting favors very heavy rainfall. Despite dry soils, rainfall rates could be enough for localized flash flooding, so we maintained the Flash Flood Watch for parts of west central and north central ND. Note we did remove Divide, Williams, and McKenzie Counties from the watch based on recent CAM trends, while adding Oliver County to the watch for the same reasons. .LONG TERM...(Wednesday through Monday) Issued at 408 AM CDT Tue Jun 30 2020 A classic summertime pattern will be in place during the long term with warm, humid conditions and several thunderstorm chances. The large-scale pattern will feature broad west-southwest flow aloft across the Northern Plains with low-predictability impulses which could interact with rich low-level moisture to yield thunderstorm activity. Moreover, the magnitude of flow aloft and steep low- and midlevel lapse rates suggests a climatological severe storm risk will exist. While confidence in the day to day details through the period is moderate at best, it appears that overall, Wednesday has the highest odds of being a dry period, with increasing chances of thunderstorms on at least a scattered basis Thursday, Friday, and Independence Day. Thermal fields and NBM guidance support highs mainly 85 to 95 F through the period. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 638 AM CDT Tue Jun 30 2020 Hazards to aviation today include widespread thunderstorms from KMOT-KDIK-KBIS, with lower chances across KXWA and KJMS. Areas of MVFR will develop across central North Dakota as the thunderstorms spread north. Conditions improving after 03z west, from KDIK-KXWA, otherwise showers and thunderstorms continue east. && .BIS WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for NDZ002>004-010>012- 018>021. && UPDATE...AJ SHORT TERM...CJS LONG TERM...CJS AVIATION...WAA
Hazardous weather outlook, Jun 30, 8:38 AM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 838 AM CDT Tue Jun 30 2020 NDZ002>004-010>012-018>021-011345- Burke-Renville-Bottineau-Mountrail-Ward-McHenry-Dunn-Mercer- Oliver-McLean- 838 AM CDT Tue Jun 30 2020 /738 AM MDT Tue Jun 30 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Severe thunderstorms are possible today and this evening, with the greatest risk being this afternoon and evening and across central North Dakota. The main risks will be large hail up to ping pong ball size and damaging winds up to 70 mph. An isolated tornado is also possible. A Flash Flood Watch is also in effect through this evening for parts of west central and north central North Dakota. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters will be needed today and this evening. NDZ001-005-009-013-017-022-023-025-031>037-040>048-050-051-011345- Divide-Rolette-Williams-Pierce-McKenzie-Sheridan-Wells-Foster- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 838 AM CDT Tue Jun 30 2020 /738 AM MDT Tue Jun 30 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Severe thunderstorms are possible today and this evening, with the greatest risk being this afternoon and evening and across central North Dakota. The main risks will be large hail up to ping pong ball size and damaging winds up to 70 mph. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters will be needed today and this evening.
In the hours before
Local storm report, Jun 30, 10:10 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1010 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HEAVY RAIN 4 NE CROWN BUTTE LAKE 46.91N 101.04W
06/30/2020 M2.16 INCH MORTON ND TRAINED SPOTTER
RAIN TOTAL SINCE MIDNIGHT.
&&
KINGLocal storm report, Jun 30, 10:25 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1025 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG 4 NNE TURTLE LAKE 47.57N 100.85W
06/30/2020 MCLEAN ND PUBLIC
BARNS BLOWN DOWN AND SCATTERED A GOOD
DISTANCE AWAY FROM ORIGINAL LOCATION.
&&Special weather statement, Jun 30, 10:44 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1044 AM CDT Tue Jun 30 2020
NDZ012-301630-
McHenry ND-
1044 AM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR MCHENRY COUNTY UNTIL 1130 AM
CDT...
At 1044 AM CDT, strong thunderstorms were located along a line
extending from 6 miles southeast of Deering to near Denbigh to 7
miles east of Karlsruhe. Movement was north at 45 mph.
Nickel size hail and wind gusts to 50 mph will be possible with these
storms.
Locations impacted include...
Towner, Granville, Upham, Deering, Denbigh, Norwich and Bantry.
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4854 10041 4854 10028 4840 10027 4802 10042
4817 10068 4819 10102 4837 10101 4837 10106
4863 10106 4863 10041
TIME...MOT...LOC 1544Z 190DEG 38KT 4831 10098 4830 10066 4813 10048
HOLLANLocal storm report, Jun 30, 11:01 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1101 AM CDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN NEW SALEM 46.85N 101.41W
06/30/2020 M1.75 INCH MORTON ND PUBLIC
THE REPORT INCLUDES RAIN THAT FELL
OVERNIGHT.
&&
CKSpecial weather statement, Jun 30, 11:13 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1113 AM CDT Tue Jun 30 2020
NDZ020-034-301700-
Oliver ND-Morton ND-
1113 AM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORTON AND CENTRAL
OLIVER COUNTIES UNTIL NOON CDT...
At 1113 AM CDT, a strong thunderstorm was located 9 miles south of
Hannover, or 22 miles northeast of Glen Ullin, moving north at 35
mph.
Nickel size hail and wind gusts to 40 mph will be possible with this
storm.
Locations impacted include...
Center, Hannover and Fort Clark.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4688 10157 4724 10157 4724 10126 4727 10126
4725 10120 4688 10132
TIME...MOT...LOC 1613Z 189DEG 31KT 4698 10142
HOLLANSpecial weather statement, Jun 30, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1121 AM CDT Tue Jun 30 2020
NDZ004-301700-
Bottineau ND-
1121 AM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR BOTTINEAU COUNTY UNTIL NOON
CDT...
At 1121 AM CDT, strong thunderstorms were located along a line
extending from near Willow City to 8 miles north of Upham to 5 miles
southwest of Newburg. Movement was north at 45 mph.
Penny size hail and wind gusts to 50 mph will be possible with these
storms.
Locations impacted include...
Bottineau, Westhope, Willow City, Newburg, Souris, Lake Metigoshe
State Park, Landa, Russell, Kramer, Gardena, Eckman, Carbury, Roth
and Omemee.
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4872 10018 4855 10023 4854 10041 4863 10041
4863 10106 4900 10113 4900 10018
TIME...MOT...LOC 1621Z 181DEG 39KT 4856 10029 4871 10071 4866 10100
HOLLANThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:07 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 53 min |
| Jun 29, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 65 min |
| Jun 29, 7:12 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 48 min |
| Jun 29, 7:20 PM CDT | Tornado Warning | BIS | Dunn, McKenzie | 25 min |
| Jun 29, 7:21 PM CDT | Special Weather Statement | BIS | Adams | 24 min |
| Jun 29, 7:51 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 39 min |
| Jun 29, 8:07 PM CDT | Special Weather Statement | BIS | Adams, Hettinger, Stark | 53 min |
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 30 min |
| Jun 29, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 59 min |
| Jun 29, 8:22 PM CDT | Tornado Warning | BIS | McKenzie, Mountrail | 23 min |
| Jun 29, 8:29 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 61 min |
| Jun 29, 8:30 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 39 min |
| Jun 29, 8:44 PM CDT | Tornado Warning | BIS | Mountrail | 31 min |
| Jun 29, 8:45 PM CDT | Tornado Warning | BIS | Dunn, Stark | 30 min |
| Jun 29, 9:06 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Hettinger, Stark | 54 min |
| Jun 29, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 60 min |
| Jun 29, 9:37 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 38 min |
| Jun 29, 10:16 PM CDT | Special Weather Statement | BIS | Adams, Hettinger | 44 min |
| Jun 29, 10:17 PM CDT | Special Weather Statement | BIS | McLean, Ward | 43 min |
| Jun 29, 10:31 PM CDT | Special Weather Statement | BIS | Oliver | 29 min |
| Jun 29, 11:01 PM CDT | Special Weather Statement | BIS | McHenry | 44 min |
| Jun 29, 11:04 PM CDT | Special Weather Statement | BIS | Grant | 41 min |
| Jun 29, 11:45 PM CDT | Special Weather Statement | BIS | Bottineau, McHenry, Pierce | 45 min |
| Jun 30, 12:00 AM CDT | Special Weather Statement | BIS | Bottineau | 45 min |
| Jun 30, 12:01 AM CDT | Special Weather Statement | BIS | Grant | 29 min |
| Jun 30, 1:05 AM CDT | Special Weather Statement | BIS | Burleigh | 40 min |
| Jun 30, 1:50 AM CDT | Special Weather Statement | BIS | Emmons | 40 min |
| Jun 30, 3:00 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 45 min |
| Jun 30, 5:45 AM CDT | Special Weather Statement | BIS | Grant | 45 min |
| Jun 30, 5:55 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 65 min |
| Jun 30, 7:31 AM CDT | Special Weather Statement | BIS | Morton | 44 min |
| Jun 30, 7:33 AM CDT | Special Weather Statement | BIS | Sioux | 57 min |
| Jun 30, 8:06 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 39 min |
| Jun 30, 8:14 AM CDT | Special Weather Statement | BIS | Oliver | 46 min |
| Jun 30, 8:34 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 56 min |
| Jun 30, 9:17 AM CDT | Special Weather Statement | BIS | Sheridan | 43 min |
| Jun 30, 9:30 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 45 min |
| Jun 30, 9:43 AM CDT | Special Weather Statement | BIS | Burleigh, Emmons, Kidder | 47 min |
| Jun 30, 10:06 AM CDT | Special Weather Statement | BIS | McHenry | 39 min |
| Jun 30, 10:44 AM CDT | Special Weather Statement | BIS | McHenry | 46 min |
| Jun 30, 11:13 AM CDT | Special Weather Statement | BIS | Oliver | 47 min |
| Jun 30, 12:00 PM CDT | Special Weather Statement | BIS | Oliver | 45 min |
| Jun 30, 12:09 PM CDT | Special Weather Statement | BIS | Burleigh, Kidder | 51 min |
| Jun 30, 12:32 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 43 min |
| Jun 30, 1:00 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 45 min |
| Jun 30, 1:37 PM CDT | Special Weather Statement | BIS | Wells | 38 min |
| Jun 30, 1:41 PM CDT | Special Weather Statement | BIS | McLean, Oliver | 49 min |
| Jun 30, 2:11 PM CDT | Special Weather Statement | BIS | Wells | 49 min |
| Jun 30, 2:38 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan, Wells | 52 min |
| Jun 30, 3:41 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 49 min |
| Jun 30, 4:29 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 32 min |
| Jun 30, 4:30 PM CDT | Areal Flood Advisory | BIS | Wells | 109 min |
| Jun 30, 4:50 PM CDT | Special Weather Statement | BIS | Morton | 40 min |
| Jun 30, 5:43 PM CDT | Special Weather Statement | BIS | Burleigh | 47 min |
| Jun 30, 6:18 PM CDT | Flash Flood Warning | BIS | Wells | 4 hr |
| Jun 30, 6:29 PM CDT | Tornado Warning | BIS | Burleigh, Kidder | 31 min |
| Jun 30, 6:47 PM CDT | Special Weather Statement | BIS | Kidder, Logan | 43 min |
| Jun 30, 6:57 PM CDT | Tornado Warning | BIS | Kidder | 33 min |
Nearby
Special Weather Statements in North Dakota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.